MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported foreign matter was found in the packaging of an ultrathane mac-loc locking loop biliary drainage catheter outside of manufacturer distribution.The product did not make patient contact or affect the scheduling of any procedures.
 
Additional Manufacturer Narrative
Correction: investigation - evaluation: a review of the complaint history, device history record, quality control, as well as a review of photos of the device provided by the customer was conducted during the investigation.The customer was unable to return the complaint device for investigation.However, an examination of complaint device photos confirmed the presence of foreign matter in the outer pouch of the sealed device package.As a result, the device was found to be out of specification per quality control documents for foreign matter in outer pouch.Additionally, a document based investigation evaluation was performed.Based on the review of current documentation, sufficient controls and inspections are in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record showed no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there have been no other complaints reported for lot 9026746 or similar device lots.Based on the information provided, examination of product photos and the results of our investigation, a definitive root cause can be traced to manufacturing and a quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8130396
Report Number1820334-2018-03666
Device Sequence Number11155315
Product Code GCA
UDI-Device Identifier00827002094994
UDI-Public(01)00827002094994(17)210718(10)9026746
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/18/2021
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-40-P-32S-CLB-RH
Device Lot Number9026746
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1